| Catalog Number |
TG5411520 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an aneurysm embolization case, the subject coil was re-sheathed twice and was seen to be detached from the subject coil delivery wire during the procedure and could not be found.The physician confirmed that the subject coil was not in the body.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that subject coil delivery wire was seen to be kinked at 109cm from the proximal contact.The subject main coil was not detached but extremely stretched with the suture damaged.Functional testing of reported event main coil prematurely detached/separated during use was not confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed based on the device analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer was minimal, after re-sheathing the subject coil twice, the subject coil appeared to detach from the pusher wire and could not be found.It is probable the damage to the device looked to be broken prior to analysis.During analysis, the subject coil delivery wire was seen to be kinked and subject main coil was not detached but extremely stretched and the suture damaged.An assignable cause of not confirmed will be assigned to the as reported code main coil prematurely detached/separated during use as the defect was not confirmed during analysis.An assignable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent as the defect appears to be associated with handling of the product or portion of the product during preparation.An assignable cause of procedural factors will be assigned to the as analyzed main coil stretched and main coil suture damaged these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
Event or Problem Description
It was reported that during an aneurysm embolization case, the subject coil was re-sheathed twice and was seen to be detached from the subject coil delivery wire during the procedure and could not be found.The physician confirmed that the subject coil was not in the body.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.Updated information: the subject coil was returned for analysis and was examined, and it was discovered that the reported event of the subject coil being prematurely detached/separated during use was not confirmed.The subject coil delivery wire was found to be kinked, main coil was stretched, and the suture was found damaged upon return.